Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 13, NWS San Angelo, TX

October 16, 2018Mason County, Texas

NWS San Angelo, TX issued this river flood warning at Oct 16, 2018, 2:44 AM CDT for Mason County, Texas. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Oct 16, 2018, 2:44 AM CDT (07:44 UTC)
Expired
Oct 17, 2018, 3:22 AM CDT
In force
25 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
Minor

County Mason County, TX

The radar

The San Angelo radar (KSJT), 140 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Llano River near Mason (MLRT2). The gauge peaked at 33.52 ft at Oct 16, 2018, 6:00 AM CDT.

actionminormoderatemajor10203010/1610/1710/18
Action stage
11 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08150700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

994 
WGUS44 KSJT 160752 CCA
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 AM CDT Tue Oct 16 2018

...The National Weather Service in San Angelo has issued a Flood 
Warning for the following rivers in Texas...

  Llano River Near Mason affecting Mason County

* Latest stage:               15.0 feet at 215 AM Tuesday. 
* Action Stage:                6.0 feet. 
* Flood Stage:                13.0 feet.
* Moderate Flood Stage:       19.0 feet. 

* Forecast: The river is already above Minor Flood Stage, and is 
expected to continue to rising today, to near or above Moderate Flood 
Stage by later today. Additional rainfall over the next few days will 
continue to affect this river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC319-162243-
/O.NEW.KSJT.FL.W.0013.181016T0744Z-181017T2325Z/
/MLRT2.1.ER.181016T0649Z.181017T0200Z.181017T1125Z.NO/
244 AM CDT Tue Oct 16 2018

The National Weather Service in San Angelo has issued a 

* Flood Warning for 
  The Llano River Near Mason.
* until Wednesday evening...Or until the warning is cancelled.
* At  2:10 AM Tuesday the stage was 15.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 19.0 feet...Moderate lowland flooding will occur. 
  Secondary roads and low water crossings will be flooded and 
  impassible. 

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
7 follow-up statements
012 
WGUS44 KSJT 160858
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
358 AM CDT Tue Oct 16 2018

...Forecast flooding changed from Minor to Major severity for the 
following rivers in Texas...
  Llano River Near Mason affecting Mason County

* Latest stage:               21.2 feet at 310 AM Tuesday. 
* Action Stage:                6.0 feet. 
* Flood Stage:                13.0 feet.
* Moderate Flood Stage:       19.0 feet.
* Major Flood Stage:          23.0 feet. 

* Forecast: The river is already above Moderate Flood Stage, and is 
expected to quickly rise above Major Flood Stage in the next few hours. 
Although the river is expected to then fall quickly over the next few 
hours, there will be another rise later today or tonight due to upstream 
flooding moving down the river channel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC319-162357-
/O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0215Z/
/MLRT2.3.ER.181016T0649Z.181016T1000Z.181017T1415Z.NO/
358 AM CDT Tue Oct 16 2018

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for 
 The Llano River Near Mason.
* At  3:10 AM Tuesday the stage was 21.2 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 31.6 feet by 
  early this morning. The river will fall below flood stage tomorrow 
  late morning.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
068 
WGUS84 KSJT 161234
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 AM CDT Tue Oct 16 2018

...The Flood Warning continues for the following rivers in Texas..
  Llano River Near Mason affecting Mason County

While the LLano River at Mason was falling early this morning, 
it will begin rising later this morning as water upstream flows
down. It will recrest in major flooding at 35.7 ft early this 
evening. This crest is nearly 3 feet above the crest this
morning...which was 32.9 feet. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC319-170333-
/O.CON.KSJT.FL.W.0013.000000T0000Z-181018T0215Z/
/MLRT2.3.ER.181016T0649Z.181017T0000Z.181017T1415Z.NO/
734 AM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Mason.
* until Wednesday evening.
* At  7:10 AM Tuesday the stage was 28.7 feet.
* Flood stage is 13.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 35.7 feet by this
  evening. This is nearly 3 feet above the crest from this morning
  The river will fall below flood stage tomorrow late 
  morning.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
522 
WGUS84 KSJT 161436
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
936 AM CDT Tue Oct 16 2018

...The Flood Warning continues for the following rivers in Texas...

  Llano River Near Mason affecting Mason County

The Llano River near Mason is expected to begin to rise once again
this morning as another flood wave comes down the river. The river is 
expected to crest near 36 feet, which will be about 3 feet higher than 
the previous crest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC319-170534-
/O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0837Z/
/MLRT2.3.ER.181016T0649Z.181017T0300Z.181017T2037Z.NO/
936 AM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Mason.
* until late Wednesday night.
* At 9:10 AM Tuesday the stage was 27.0 feet.
* Flood stage is 13.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 36.1 feet by 
  tonight. The river will fall below flood stage tomorrow afternoon.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
097 
WGUS84 KSJT 161614
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 AM CDT Tue Oct 16 2018

...The Flood Warning continues for the following rivers in Texas...

  Llano River Near Mason affecting Mason County

The Llano River near Mason is expected to continue to rise as another
flood wave comes down the river. The river is expected to crest near 36 
feet, which will be about 3 feet higher than the previous crest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC319-170714-
/O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T0754Z/
/MLRT2.3.ER.181016T0649Z.181016T1900Z.181017T1954Z.NO/
1114 AM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Mason.
* until late Wednesday night.
* At 11:00 AM Tuesday the stage was 30.6 feet.
* Flood stage is 13.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 36.1 feet by this
  afternoon. The river will fall below flood stage tomorrow early 
  afternoon.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
403 
WGUS84 KSJT 162023
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT Tue Oct 16 2018

...The Flood Warning continues for the following rivers in Texas...

  Llano River Near Junction affecting Kimble County
  Llano River Near Mason affecting Mason County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC267-171122-
/O.EXT.KSJT.FL.W.0014.000000T0000Z-181017T1200Z/
/JNCT2.2.ER.181016T0855Z.181016T1320Z.181017T0000Z.NO/
323 PM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Junction.
* until Wednesday morning.
* At 3:10 PM Tuesday the stage was 18.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall and it is expected to fall
below flood stage by this evening.

&&

LAT...LON 3054 9996 3070 9949 3050 9949 3039 9984


$$

TXC319-171122-
/O.EXT.KSJT.FL.W.0013.000000T0000Z-181018T1350Z/
/MLRT2.3.ER.181016T0649Z.181016T1035Z.181018T0150Z.NO/
323 PM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Mason.
* until Thursday morning.
* At 3:10 PM Tuesday the stage was 30.3 feet.
* Flood stage is 13.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall and it is expected to
  fall below flood stage by tomorrow evening.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
616 
WGUS84 KSJT 170148
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT Tue Oct 16 2018

...The Flood Warning continues for the following rivers in Texas...

  Llano River Near Mason affecting Mason County

The Llano River near Mason has fallen below major flood stage
and will continue falling. However, the river will remain above
flood stage until tomorrow morning. Additional rainfall may
impact this forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.


Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 


&&

TXC319-171648-
/O.EXT.KSJT.FL.W.0013.000000T0000Z-181017T2308Z/
/MLRT2.3.ER.181016T0649Z.181016T1035Z.181017T1108Z.NO/
848 PM CDT Tue Oct 16 2018

The Flood Warning continues for
  The Llano River Near Mason.
* until Wednesday evening.
* At  8:10 PM Tuesday the stage was 21.0 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.6 feet by 
  tonight. The river will fall below flood stage tomorrow morning.
* Impact...At 23.0 feet...Major lowland flooding will occur. Roads and
  low water crossings will be flooded and impassible.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948


$$
304 
WGUS84 KSJT 170822
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 AM CDT Wed Oct 17 2018

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Llano River Near Mason affecting Mason County

The Llano River near Mason has crested during the day Tuesday, 
and has since fallen to below flood stage early this morning. The 
river is expected to continue falling over the next few days, but 
will continue to have higher than normal flow for the next 
couple days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio or other media outlets for the 
latest information on this situation.

Additional information is available at
water.weather.gov/ahps2/index.php?wfo=sjt 

&&

TXC319-170852-
/O.CAN.KSJT.FL.W.0013.000000T0000Z-181017T2308Z/
/MLRT2.3.ER.181016T0649Z.181016T1035Z.181017T0714Z.NO/
322 AM CDT Wed Oct 17 2018

The Flood Warning is cancelled for
  The Llano River Near Mason.
* At  3:10 AM Wednesday the stage was 12.4 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 2:15 AM Wednesday.
* Forecast...The river will continue to fall to 8.8 feet by early  
  Thursday morning.
* Impact...At 13.0 feet...Minor lowland flooding will occur. Secondary
  roads and low water crossings will become flooded.

&&

LAT...LON 3070 9948 3074 9897 3064 9897 3057 9948

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 12:48 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 16, 12:48 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1248 AM CDT Tue Oct 16 2018

.AVIATION...
/06Z TAFS/

Widespread low cloud cover and periods of light to moderate rain
will continue through the next 24 hours. Our TAF sites will
continue to have reductions in ceilings and visibilities, with
conditions ranging from MVFR to IFR. LIFR conditions appear to
be a low possibility at this time, so not incorporating into this
TAF package. Will monitor, however, and make amendments as
needed.

19

&&

.PREV DISCUSSION... /issued 632 PM CDT Mon Oct 15 2018/

AVIATION...
/00Z TAFS/

MVFR to IFR conditions will persist for the majority of the next
24 hours. Periods of rain will continue on and off through Monday
night and Tuesday. Reduced visibility will be a problem, occasionally,
along with gusty winds.

41

PREV DISCUSSION... /issued 252 PM CDT Mon Oct 15 2018/

SHORT TERM...
(Tonight and Tuesday)

.Flash flood watch extended through Tuesday evening...

Cold and unseasonable temperatures continue with upper 30s to
lower 40s across West Central Texas this afternoon. Near steady
temperatures will continue tonight and Tuesday, with continued
cold advection. Winds will not be as strong, however, decreasing
to the 10 to 15 mph range. The upper storm system over New Mexico
will continue to bring bands of showers with isolated
thunderstorms over the cold air at the surface. Models indicate
the next band of showers to spread north this evening, with the
heaviest rainfall along and east of a Sonora...San Angelo...Abilene
line. WPC has 1 to 2 1/2 inches through 7 PM Tuesday in this
area. With saturated soils, and little evaporation due to cold
temperatures, any rainfall will run off quickly. Thus the flash
flood watch has been extended.

04

LONG TERM...
(Tuesday Night through Monday))

A shallow cold airmass will remain over the area through
Wednesday, with temperatures slowly moderating by the end
of the week and into next weekend. Temperatures will remain
below normal through the extended period, with highs on
Wednesday in the lower 50s, warming into the 60s Friday
through Sunday.

An upper level low will develop over the Desert Southwest
tonight and remain nearly stationary through Wednesday night
before shearing east as an open wave across the Plains on
Friday. This setup will favor continued high rain chances
through Friday as disturbances out ahead of the upper low
lift northeast across the area. Another cold front looks to
move through the area on Saturday in wake of the upper trough
moving across the Plains. Rain chances will persist through the
weekend, mainly over southern sections behind the front as yet
another upper level system develops west of the area.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 42  50  46  54 /  50  60  50  70
San Angelo 	 41  50  44  55 /  60  60  60  70
Junction 	 43  52  47  56 /  70  60  50  80
Brownwood 	 41  51  47  56 /  80  70  40  70
Sweetwater 	 41  48  44  51 /  30  50  60  60
Ozona      	 41  47  44  53 /  60  70  60  70

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for Brown-Callahan-Coke-
Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard-
Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green.

&&
Hazardous weather outlook, Oct 15, 2:01 PM CDT, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
201 PM CDT Mon Oct 15 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-161915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
201 PM CDT Mon Oct 15 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Showers, some producing heavy rainfall, will continue through
tonight. The best area for heavy rainfall will be along and east
of a Sonora...San Angelo...Abilene line. As the ground is
saturated, there is a threat for flash flooding and river
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers, some producing heavy rainfall, will be possible through
the end of the work. As the ground is saturated, there is a threat
for flash flooding and river flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Oct 15, 11:37 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT MON OCT 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      MASON                   30.75N  99.23W
10/15/2018                   MASON              TX   LAW ENFORCEMENT

            RANCH ROAD 386 FROM MASON TO FREDONIA CLOSED DUE TO
            FLOODING OF LOW WATER CROSSINGS. SEVERAL STREETS IN
            MASON CLOSED DUE TO FLOODING. FM 1871 SOUTH OF MASON
            CLOSED FOR SEVERAL MILES DUE TO FLOODED LOW WATER
            CROSSINGS.

&&

EVENT NUMBER SJT1800123

SN
Local storm report, Oct 15, 11:40 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CDT MON OCT 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      JUNCTION                30.49N  99.77W
10/15/2018                   KIMBLE             TX   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED IN KIMBLE COUNTY DUE TO FLOODED
            LOW WATER CROSSINGS, INCLUDING HIGHWAY 377 FROM THE
            COUNTY LINE TO JUNCTION, RANCH ROAD 385 FROM LONDON TO
            HARPER, RANCH ROAD 479, AND FM 2169.

&&

EVENT NUMBER SJT1800124

SN
Local storm report, Oct 16, 1:31 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
131 AM CDT TUE OCT 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     FLASH FLOOD      6 SE JUNCTION           30.43N  99.70W
10/16/2018                   KIMBLE             TX   LAW ENFORCEMENT

            SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING
            OVER FM 2169.

&&

EVENT NUMBER SJT1800125

SN

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 10:04 PM CDTAreal Flood AdvisorySJTKimble, McCulloch, Mason, San Saba4 hr
Oct 15, 11:31 PM CDTFlash Flood WarningSJTKimble, Mason4 hr
Oct 16, 2:15 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Oct 16, 2:25 AM CDTRiver Flood WarningSJTMason5 hr
Oct 16, 3:31 AM CDTFlash Flood WarningSJTKimble, Mason3 hr
Oct 16, 3:48 AM CDTRiver Flood WarningSJTKimble16 hr
Oct 16, 5:37 AM CDTFlash Flood Warning EmergencySJTKimble83 min
Oct 16, 6:37 AM CDTFlash Flood WarningSJTKimble, Mason98 min
Oct 16, 7:06 AM CDTFlash Flood Warning EmergencySJTKimble3 hr
Oct 16, 8:15 AM CDTFlash Flood WarningSJTKimble, Mason6 hr
Oct 16, 8:27 AM CDTAreal Flood AdvisorySJTSan Saba4 hr
Oct 16, 9:19 AM CDTRiver Flood WarningSJTMason8 hr
Oct 16, 9:25 AM CDTRiver Flood WarningSJTLampasas, San Saba11 hr
Oct 16, 9:29 AM CDTRiver Flood WarningSJTSan Saba4 days
Oct 16, 11:53 AM CDTAreal Flood AdvisorySJTTom Green4 hr
Oct 16, 12:15 PM CDTAreal Flood AdvisorySJTBrown, San Saba6 hr
Oct 16, 2:16 PM CDTAreal Flood WarningSJTKimble, Mason6 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.